MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown (robotic).Event description: we would like to report an incident the or on weds 10/2 with the kii fios first entry # (b)(4).During a case, the tip broke (lot# 1492323) in a patient while in use.According to the report, staff were able to retrieve the broken pieces.We reviewed our current on hand inventory and found no product with the same lot number.Additional information provided by applied medical representative on 07oct2024 via email: i was able to speak with the cno this afternoon and he stated that the incident was user error.A resident was trying to insert the trocar into the abdomen and hit the scope upon entry causing the tip to break off.The case was robotic¿ it was a general case but following up to confirm the exact case.No concomitant devices were being used.The trocar was inserted in rotation.There was no difficult during insertion and the robot was not used directly but as an ancillary port.The obturator was inserted in the cannula at the time of the incident.Intervention: staff were able to retrieve the broken pieces.Patient status: no patient injury or illness was reported.
 
Event or Problem Description
Procedure performed: unknown (robotic).Event description: we would like to report an incident the or on weds 10/2 with the kii fios first entry # ctf03.During a case, the tip broke (lot# 1492323) in a patient while in use.According to the report, staff were able to retrieve the broken pieces.We reviewed our current on hand inventory and found no product with the same lot number.Additional information provided by applied medical representative on 07oct2024 via email: i was able to speak with the cno this afternoon and he stated that the incident was user error.A resident was trying to insert the trocar into the abdomen and hit the scope upon entry causing the tip to break off.The case was robotic¿ it was a general case but following up to confirm the exact case.No concomitant devices were being used.The trocar was inserted in rotation.There was no difficult during insertion and the robot was not used directly but as an ancillary port.The obturator was inserted in the cannula at the time of the incident.Intervention: staff were able to retrieve the broken pieces.Patient status: no patient injury or illness was reported.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured obturator tip.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20412576
Report Number2027111-2024-00865
Device Sequence Number8380905
Product Code GCJ
UDI-Device Identifier00607915123550
UDI-Public(01)00607915123550
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model NumberCTF03
Device Catalogue Number101138401
Device Lot Number1492323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown